Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 131, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 7, 2013, 8:05 PM CDT for Gray County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 8:05 PM CDT (01:05 UTC)
- Expired
- Jun 7, 2013, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gray County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:20 PM CDT | NON-TSTM WND DMG | Montezuma, KS | 1/2 TO 3/4-INCH LIMBS WERE BLOWN DOWN. ALSO, THERE WAS STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
741
WUUS53 KDDC 080105
SVRDDC
KSC069-080200-
/O.NEW.KDDC.SV.W.0131.130608T0105Z-130608T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS...
* UNTIL 900 PM CDT
* AT 802 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTEZUMA...
AND MOVING NORTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
THE HAGGARD ELEV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3774 10026 3749 10022 3748 10051 3767 10055
TIME...MOT...LOC 0105Z 225DEG 2KT 3758 10040
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
495 WWUS53 KDDC 080133 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 833 PM CDT FRI JUN 7 2013 KSC069-080144- /O.CAN.KDDC.SV.W.0131.000000T0000Z-130608T0200Z/ GRAY KS- 833 PM CDT FRI JUN 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRAY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3774 10026 3749 10022 3748 10051 3767 10055 TIME...MOT...LOC 0134Z 225DEG 2KT 3754 10043 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:46 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 7, 5:46 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 546 PM CDT FRI JUN 7 2013 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 159 PM CDT FRI JUN 7 2013 AN UPPER LEVEL SHORTWAVE TROUGH, VERY EVIDENT IN WATER VAPOR IMAGERY OVER CENTRAL COLORADO, IS DROPPING RAPIDLY SOUTHEASTWARD AND IS FORECAST TO MOVE ACROSS SOUTHWEST KANSAS AND THE TEXAS PANHANDLE THIS EVENING. A MOIST TONGUE OF 55 TO 59 DEGREE DEWPOINTS HAS ALSO MOVED INTO WESTERN KANSAS AHEAD OF THIS TROUGH. SURFACE BASED CAPE HAS RISEN TO AROUND 2500 J/KG WITH A WEAK CAP IN PLACE. AS DAYTIME HEATING CONTINUES TO HELP BREAK THE CAP LOCALLY, SCATTERED THUNDERSTORMS SHOULD DEVELOP BY 3 OR 4 PM, MAINLY WEST OF A DIGHTON TO MEADE LINE. WEAK MID AND HIGH LEVEL WINDS ALOFT HOWEVER, SHOULD HELP TO KEEP MOST OF THE THUNDERSTORMS BELOW SEVERE LIMITS. THERE COULD BE A FEW STORMS THAT HAVE DIME TO QUARTER SIZE HAIL, WITH STRONG WIND GUSTS TO NEAR 60 MPH AS ANY STRONG STORMS COLLAPSE. OTHER THUNDERSTORMS WILL POP ALONG ANY OUTFLOW BOUNDARIES LATER THIS AFTERNOON INTO THE EARLY EVENING WITH SOME THUNDERSTORMS MOVING TOWARD THE DODGE CITY VICINITY. WILL KEEP THE BEST CHANCES FOR THUNDERSTORMS IN THE WEST FROM DIGHTON TO MEADE AND WEST AND LESSER RAINFALL CHANCES AS YOU GO EAST. LATER TONIGHT A LOW LEVEL JET WILL INCREASE TO AROUND 40 TO 50 MPH BY EARLY MORNING AND SURFACE WINDS WILL STAY WELL MIXED OVERNIGHT AT 12 TO 22 MPH. A MILD NIGHT IS IN STORE WITH PARTLY CLOUDY SKIES AND LOWS AROUND 60. FOR SATURDAY, A STRONGER UPPER LEVEL JET AND SHORTWAVE TROUGH MOVES INTO THE CENTRAL PLAINS BY AFTERNOON IN NORTHWEST FLOW ALOFT. A COLD FRONT WILL PUSH INTO NORTHWEST KANSAS BY LATE AFTERNOON AND EARLY EVENING. AHEAD OF THE FRONT MOIST SOUTHERLY WINDS WILL BE ON THE BREEZY TO WINDY SIDE AT 25 TO 35 MPH. FORECAST INSTABILITY OF AROUND 2000 J/KG CAPE WILL BE IN PLACE. SOME SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE COLD FRONT AND COULD ALSO FORM AHEAD OF THE COLD FRONT IN PEAK AFTERNOON HEATING. WILL MAINTAIN A 20 TO 30 PERCENT CHANCE FOR THUNDERSTORMS. HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS OVER 60 MPH ARE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE EVENING AS TEMPERATURES AND DEWPOINT SPREADS LOWER ALONG WITH CLOUD BASES. AND LOW TO MID LEVEL SPEED AND DIRECTIONAL SHEAR IS MAXIMIZED. HIGH TEMPERATURES WILL RANGE FROM THE LOWER 90S WEST OF DODGE CITY TO AROUND 90 EAST. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 100 PM CDT FRI JUN 7 2013 MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE DROPPING SOUTHEAST OUT OF THE NORTHERN PLAINS INTO THE UPPER MIDWEST SUNDAY. MEANWHILE, A STRONG UPPER LEVEL JET IS PROJECTED TO STREAM SOUTHEAST OUT OF THE NORTHERN ROCKIES INTO THE CENTRAL PLAINS OF NEBRASKA AND KANSAS BRINGING THE POSSIBILITY FOR THUNDERSTORMS FROM THE GREAT LAKES SOUTHWESTWARD INTO THE ARK-LA-TEX REGION. MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE IS EXPECTED TO DEVELOP ACROSS THE INTERMOUNTAIN WEST LATE IN THE WEEKEND AND BEGIN EDGING EASTWARD INTO THE WESTERN HIGH PLAINS EARLY NEXT WEEK. ALONG WITH A FAIRLY WEAK FLOW ALOFT, GENERALLY DRY CONDITIONS CAN BE EXPECTED ACROSS WESTERN KANSAS SUNDAY THROUGH MID WEEK. SIMILAR HIGH TEMPERATURES ARE EXPECTED FROM SATURDAY INTO SUNDAY WITH LITTLE CHANGE TO THE AIR MASS ACROSS WESTERN KANSAS. THE GEM, GFS, AND ECMWF SHOW H85 TEMPERATURES REMAINING AROUND THE LOW 20S(C) ACROSS CENTRAL KANSAS TO JUST ABOVE 25C IN FAR SOUTHWEST KANSAS. EXPECT HIGHS ONLY UP INTO THE MID TO UPPER 80S(C) ACROSS CENTRAL KANSAS TO POSSIBLY THE LOWER TO MID 90S(F) IN EXTREME SOUTHWEST KANSAS. THE WARMING TREND RESUMES MONDAY AS A LOW LEVEL SOUTH TO SOUTHEASTERLY FLOW RETURNS TO WESTERN KANSAS AS UPPER LEVEL RIDGING MOVES OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS. ALL MID RANGE MODELS INDICATE H85 TEMPERATURES CLIMBING TO THE MID 20S(C) ACROSS CENTRAL KANSAS TO NEAR 30C ALONG THE COLORADO BORDER. LOOK FOR MORE WIDESPREAD 90S(F) MONDAY AFTERNOON WITH NEAR 100F POSSIBLE IN EXTREME SOUTHWEST KANSAS. THE WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH AT LEAST MID WEEK AS THE UPPER LEVEL RIDGING DOMINATES ACROSS THE CENTRAL PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 540 PM CDT FRI JUN 7 2013 VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 24 HOUR TAF PERIODS. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH ABOUT 05Z, BUT THERE IS NOT ENOUGH CONFIDENCE TO INCLUDE THE MENTION OF CONVECTION IN THE TAFS. IF ANY TAF SITE HAS THUNDERSTORM APPROACH, AND AMD WILL BE ISSUED. FURTHERMORE, SATURDAY WILL GET VERY WINDY AS THE SURFACE GRADIENT TIGHTENS UP. EXPECT SOUTHWEST WINDS IN THE 20G30 KNOT RANGE AFTER 14Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 90 63 91 / 20 30 50 0 GCK 60 92 62 91 / 20 30 20 0 EHA 60 92 62 93 / 30 30 20 0 LBL 61 93 63 93 / 30 30 30 0 HYS 60 89 62 87 / 10 50 60 0 P28 61 89 65 89 / 10 20 60 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...JJOHNSON AVIATION...BURKE
Hazardous weather outlook, Jun 7, 2:11 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 211 PM CDT FRI JUN 7 2013 KSZ030-031-043>046-061>066-074>081-084>090-081915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 211 PM CDT FRI JUN 7 2013 /111 PM MDT FRI JUN 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF SOUTHWEST KANSAS BY MID AFTERNOON AND INTO THE EARLY EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND OUTFLOW WINDS OF 60 MPH. THIS AREA IS MAINLY WEST OF A LINE FROM DIGHTON TO MEADE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. THESE STORMS COULD BE SEVERE WITH HAIL AS LARGE AS GOLF BALLS AND DAMAGING WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED FROM 3 PM TO 9 PM, MAINLY WEST OF A LINE FROM DIGHTON TO MEADE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, Jun 7, 4:28 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 428 PM CDT FRI JUN 7 2013 KSZ061-062-072215- HAMILTON-KEARNY- 328 PM MDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON AND SOUTHWESTERN KEARNY COUNTIES... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SYRACUSE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN HAMILTON AND SOUTHWESTERN KEARNY COUNTIES... INCLUDING THE CITY OF KENDALL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3825 10152 3781 10129 3781 10173 3798 10182 TIME...MOT...LOC 2128Z 246DEG 12KT 3793 10167 JJOHNSON
Local storm report, Jun 7, 4:49 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
449 PM CDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 5 W KENDALL 37.95N 101.63W
06/07/2013 M1.00 INCH HAMILTON KS TRAINED SPOTTER
&&
06Special weather statement, Jun 7, 5:34 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 534 PM CDT FRI JUN 7 2013 KSZ043-044-063-072315- FINNEY-LANE-SCOTT- 534 PM CDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FINNEY...SOUTHEASTERN SCOTT AND SOUTHWESTERN LANE COUNTIES... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF SHALLOW WATER...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN FINNEY...SOUTHEASTERN SCOTT AND SOUTHWESTERN LANE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3842 10047 3818 10055 3830 10093 3847 10086 TIME...MOT...LOC 2234Z 286DEG 8KT 3836 10078 JJOHNSON
Special weather statement, Jun 7, 5:55 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT FRI JUN 7 2013
KSZ084-072345-
MORTON-
555 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY...
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF RICHFIELD...MOVING EAST AT 10
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN MORTON COUNTY...INCLUDING THE CITY OF RICHFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3735 10203 3737 10158 3700 10167 3712 10205
3723 10205
TIME...MOT...LOC 2255Z 277DEG 7KT 3725 10193
JJOHNSONSpecial weather statement, Jun 7, 6:14 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 614 PM CDT FRI JUN 7 2013 KSZ043-044-063-080000- FINNEY-LANE-SCOTT- 614 PM CDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FINNEY...SOUTHEASTERN SCOTT AND SOUTHERN LANE COUNTIES... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF GRIGSTON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN FINNEY...SOUTHEASTERN SCOTT AND SOUTHERN LANE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3845 10029 3804 10046 3827 10084 3845 10079 TIME...MOT...LOC 2314Z 284DEG 13KT 3833 10068 JJOHNSON
Local storm report, Jun 7, 6:38 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 15 NNW ELKHART 37.20N 102.00W
06/07/2013 E0.88 INCH MORTON KS PUBLIC
&&
BURKEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:11 PM CDT | Special Weather Statement | DDC | Ellis, Ness, Rush | 64 min |
| Jun 8, 3:24 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 51 min |
| Jun 8, 3:40 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 65 min |
| Jun 8, 4:01 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Gray, Hodgeman, Pawnee | 59 min |
| Jun 8, 4:36 PM CDT | Special Weather Statement | DDC | Meade, Seward | 39 min |
| Jun 8, 4:46 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 59 min |
| Jun 8, 4:50 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade, Seward | 55 min |
| Jun 8, 5:24 PM CDT | Tornado Warning | DDC | Clark, Ford | 36 min |
| Jun 8, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford | 61 min |
| Jun 8, 5:47 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.